Alert archive / California / Wind Advisories in 2022
Wind Advisory 37, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 1, 2022, 8:11 AM PDT for Riverside County, San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2022, 8:11 AM PDT (15:11 UTC)
- Expired
- May 1, 2022, 10:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS76 KSGX 011511 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 811 AM PDT Sun May 1 2022 CAZ062-065-012315- /O.NEW.KSGX.WI.Y.0037.220501T1511Z-220502T0500Z/ San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 811 AM PDT Sun May 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts to 50 to 60 mph. * WHERE...San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust could reduce visibility at times and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
475 WWUS76 KSGX 012020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 120 PM PDT Sun May 1 2022 CAZ062-065-020500- /O.CON.KSGX.WI.Y.0037.000000T0000Z-220502T0500Z/ San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 120 PM PDT Sun May 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts 50 to locally 60 mph. * WHERE...San Diego County Deserts and San Gorgonio Pass Near Banning. Strongest wind gusts below passes and on the desert slopes. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving high-profile vehicles could be hazardous in the windiest areas and visibility could be restricted in blowing dust. * ADDITIONAL DETAILS...Winds will slowly decrease overnight and then increase again tomorrow afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
199 WWUS76 KSGX 020449 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 949 PM PDT Sun May 1 2022 CAZ062-065-020600- /O.EXP.KSGX.WI.Y.0037.000000T0000Z-220502T0500Z/ San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 949 PM PDT Sun May 1 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds will gradually decrease overnight, though local wind gusts 40 to 45 MPH will continue until around 1 AM, especially through San Gorgonio Pass. $$ Maxwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 1, 2:44 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 1, 2:44 AM PDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service San Diego CA 244 AM PDT Sun May 1 2022 .SYNOPSIS... Periods of gusty west winds continue for the mountains and deserts as a series of troughs moves through the Great Basin. A deeper marine layer stemming from a persistent coastal eddy also remains in place through midweek, which may lead to long stretches of cloudiness near the coast as well as some patchy drizzle. Weak ridging then builds in over the southwestern United States later this week, allowing for temperatures to warm up a few degrees, followed by another longwave trough and a cooling trend next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Key Points: 1. Increasing westerly winds this afternoon and evening. 2. The marine layer steadily deepens through midweek. 3. Slight warm-up Wed-Fri followed by weekend cooling. Gusty onshore flow increases this afternoon and evening, while an ongoing coastal eddy also deepens as a 500mb trough dives into northern Nevada. West winds will peak in strength this evening near mountainous terrain as well as the east-facing desert slopes and foothills, with peak ECM pressure gradients around 6.0mb between SAN-DAG anticipated this evening. Peak wind gusts exceeding 50 mph are possible in wind-prone valleys and below mountain passes. Gusty winds will taper off overnight Monday, and then ramp back up again later Monday afternoon and evening as yet another 500mb shortwave makes its way into the Great Basin. Winds will be just a bit weaker on Monday with the ECM advertising a gradient of 5.6mb between SAN-DAG at 00-06z Tuesday. Wind-prone valleys and passes again will see wind gusts up to 50 mph occur Monday afternoon through Tuesday morning. This will raise concerns for blowing dust across desert areas during both periods of high wind. With a persistent coastal eddy and prolonged onshore flow in place, low clouds will be a regular occurrence across most areas west of the mountains through much of the coming week. Skies may only clear out for a few hours at the immediate coast each afternoon before marine layer clouds return shortly before or right around sunset. A steady increase in marine layer depth is expected through Tuesday morning. Cloud bases this evening look to start between 1000-1600 FT MSL per observations along the coast and data from the 00z Miramar sounding. By early Monday morning, low clouds may begin to spread into portions of the Inland Empire as marine layer depth increases to near 2000 FT MSL. There is also a slight chance for some patchy drizzle to form overnight Sunday into Monday, mainly across the coastal valleys. The more likely chances for patchy drizzle look to be Monday night into Tuesday morning as the marine layer depth increases to 2000-2500 FT MSL, combined with a nearly saturated column from 2500 FT down to the surface noted on hi-res model soundings. Patchy fog will be a concern each evening mainly across areas where low clouds intersect terrain. Model cluster analysis then favors a weak 500mb ridge building in over the western United States beginning on Wednesday. This will act to weaken the onshore flow a bit as well as reduce marine layer depth as drier air aloft enters the area. Increasing temperatures will be the end result on Wednesday with many areas seeing high temperatures top out 5 to 10 degrees above Tuesday’s highs. Slightly warmer temperatures can then be expected on Thursday and Friday before longwave troughing makes a return, ushering in a cooling trend heading into next weekend. && .AVIATION... 010930Z...Coast/Valleys...BKN/OVC low clouds with bases 1000-1500 ft MSL will spread up to 15 miles inland by 14Z, with local vis 3-5 miles in fog over higher coastal terrain. Clearing will occur from inland to the coast 16Z-18Z, but areas of low clouds will linger within 5 miles of the coast this afternoon as cloud bases rise to 2000-2500 ft MSL. Low clouds will spread inland to the valleys again this evening. Mountains/Deserts...Mostly clear skies with unrestricted vis will continue through this evening. West winds will gradually increase through this afternoon, then decrease gradually this evening. Winds gusting 25-40 kt from the mountain crests east through the desert slopes and into the deserts will result in weak to moderate up/downdrafts and rotors over and east of the mtns. && .MARINE... West to northwest winds will locally gust around 20 knots in the outer coastal waters today. Otherwise, no hazardous marine weather is expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Adams AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.